Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment options/Drs. in Venezuela/Treatability of or Coping with myopathy
May 17, 2013

Hi Nelson, Thank you very much for your answer to my question in http://www.thebody.com/Forums/AIDS/Nutrition/Q225828.html. I quit Trizivir on mid December 2012. My red cell counts went back to normal (4.7 x 10^9 Hg: 16). My ataxia is now considered treatable (Physiotherapy and Tai-Chi). Some of my depression & anxiety disorders, seemed also to alleviate. Actually, I felt very good enough for me to do things I previously thought impossible for me to perform (like going snorkeling at the open sea, traveling, take care of my own life issues in an effective manner, disposition to accomplish things in general, meet new people, a general well being, etc.) The Infectologist I have been seen for years now, recently considered that, since my CD4 were around 1100 counts (early March) "I wasn't a candidate for another treatment yet, irrespectively of the fact that my VL is about 40.000 now" (early March 2013). She told me to wait at least one more month to start any new treatment. I don't really know about the criteria she might be using and if it's in accordance with most recent research in the area. Due to my concerns about HIV progression, I am considering about looking for another Dr.'s opinion. I have no idea of who could that be in Venezuela. There seems to be many up-to-date medical options in say Brazil or Mexico, in contrast. Even-though my legs' "ischemic" pain dissapeared, I have all the symptoms described for some kind of Myopathy, Inferior limb's fat and lean muscle mass decrease (highly notable). Even mentioning testosterone or any its derivatives replacement therapies, are widely considered not an option without any questioning. On the other hand, options for ARV treatment in Venezuela, include Reyataz; Truvada; Kaletra; Vired; Atripla, Combivir, Ziagen, Trizivir and the like. Not Complera nor Stribild. What would you recommend to do in that case?. Thnak you in advance for your help and for your books. T.

Response from Mr. Vergel

You probably mean lipoatrophy, not myopathy, of the extremities.

The new DHHS guidelines in the US recommend treatment for everyone regardless of CD4 count and viral load. But these guidelines may not be universally accepted in many countries, specially in cash strapped health care systems like Venezuela's. I would not panic since your CD4 cells are high and obviously you have been infected for a while. She did tell you that you may consider treatment in a month, so that is not a horrible thing. She probably wanted for you to go home and think about the commitment. If you are getting your care through the nation's social medicine system, they may have restrictions based on CD4 cells, though. I am very concerned about Venezuela since poz friends there tell me the government is now restricting resistance testing.

Let me know what happens during the next doctor visit.

Hang in there. You are healthy and obviously have taken charge of your situation.

Nelson



Previous
Nelson, what would you do?
Next
usn phera lava sticks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement